? asked in HealthMental Health · 9 years ago

I get weird mood swings every once in a while since I've been off my meds. Did I stop taking them too soon?

I was diagnosed with major depression almost two years ago. I was put on Celexa and because of the side effects, I stopped taking it about 6 months ago. Before I started taking it, Obviously I was depressed. Sad and mopey all the time. When I was taking it, I was always cheery and upbeat. Now that I've been off of it, I'm very low key. I'm calm and I don't really react to anything. Nothing really bothers me. I'm just super "chill" as I've been told. But I get these random bursts of happiness at random times. It's a euphoric feeling. Like, I'll be dancing and singing out loud when I would never do that any other time. It lasts a few minutes and then it goes away and I'm back to my normal quiet self.

What could this be? Do I need to be put back on meds again? I don't want to be :(

I'm a 17 year old girl.

My mother and little brother have both been diagnosed with bipolar disorder (don't know if that's the correct term).

I haven't seen my doctor in over a year. I didn't want to be on meds in the first place. I'm afraid that if I go back, they're gonna want to send me back to a pych. hospital.

2 Answers

Relevance
  • 9 years ago
    Favorite Answer

    i'm suspecting you're bipolar too. the first state you described is aboulia, a symptom of depression and the bursts of happiness are signs of mania. you should see a psychiatrist about this so you could get medication that regulates your brain chemicals. this state you are in at the time is dangerous to you. also, it seems you were feeling better while under medication, why do you want to stop taking it anyway?

  • ?
    Lv 7
    9 years ago

    If the mood swings occur only rarely, there isn't much to concern yourself about. You do ask the question about your meds though, did you stop taking them too soon? You say you was on 'Celexa', and I assume it wasn't your decision to stop taking them but rather the decision of the prescriber. If it was the prescriber, they would normally prescribe reduced doses over a period of time, to avoid any withdrawal symptoms. If you decided to stop it and did so immediately then you could have had a problem.

    The fact you have been off the drug for 6 months means it will have been out of your system for some considerable time now, so that shouldn't be an issue.

    I think you should consider doing nothing for the moment and see what happens - maybe you have just learnt how to be happy again, but if these short outbursts become more frequent, or if they become a problem,then perhaps you should have a word with your doctor.

    Take care.

Still have questions? Get your answers by asking now.